Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 33, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jun 18, 2018, 3:21 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2018, 3:21 PM EDT (19:21 UTC)
- Expired
- Jun 18, 2018, 9:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
941 WHUS71 KCLE 181921 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 321 PM EDT Mon Jun 18 2018 LEZ149-190100- /O.NEW.KCLE.SC.Y.0033.180618T1921Z-180619T0100Z/ Lake Erie nearshore waters from Conneaut OH to Ripley NY- 321 PM EDT Mon Jun 18 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 9 PM EDT this evening. * WINDS...Southwest 15 to 20 knots with gusts up to 25 knots. * WAVES...3 to 4 feet with occasional 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 18, 1:40 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 18, 1:40 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
140 PM EDT Mon Jun 18 2018
.SYNOPSIS...
Today will again be hot and humid as an upper ridge holds firm.
A cold front will sag across the area tonight then push south of
the area Tuesday kicking off another round of thunderstorms. The
front will lift north again Wednesday as low pressure tracks
across Northern Ohio.
&&
.NEAR TERM /THROUGH TUESDAY/...
Line of thunderstorms continue to develop just south of the
lakeshore at this time. Another line developing over southern
Ontario, Canada will work south this afternoon for round 2.
Short term models did a very good job depicting this activity
and tried to highlight areas of convection in the forecast for
this afternoon. Heat advisory remains in effect at this time
where already posted.
Original discussion...
Another hot and humid day as upper ridge remains over the forecast
area. Today will be a couple of degrees cooler than yesterday as
thick debris clouds across the Northern Great Lakes move over the
forecast area. But will still need a heat advisory across extreme
NW OH this afternoon. With dew points in the lower to mid 70s the
heat stress index across Northwest Ohio will hover around the 100
degree mark this afternoon.
Do not expect much in the way of convection this afternoon. Capes
soar above 2,500 j/kg but well caped at 700 at 10c. In addition
gradient will be too strong for a lake breeze to develop.
Change is on the way however. Cold front across the Northern Tier
will push south into the forecast area overnight kicking off another
round of thunderstorms. The front and the convection will gradually
push south of the forecast area Tuesday.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
Weak high pressure will attempt to ridge into the region in the wake
of a cold front Tuesday night. This should help nudge the remaining
showers/thunderstorms southward. The frontal boundary will not go
all that far before stalling over central Ohio. This boundary then
becomes the path for low pressure to track eastward along on
Wednesday. So we will have to keep a scattered convection mention in
the forecast through Wednesday evening. We will need to monitor for
some training of thunderstorms Wednesday into Wednesday evening
which may lead to some locally heavy rainfall. A stronger area of
high pressure will then build across the area by Thursday morning
with dry conditions anticipated into Thursday night.
Temperatures should return to seasonal levels Wednesday into
Thursday. So highs in the upper 70s to around 80 and lows mid 50s to
mid 60s.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
Friday will be a transition day as high pressure drifts east of the
region. This will allow the next area of low pressure that was
located over the Central Plains to move toward northern OH and
northwestern PA. There is some uncertainty on how fast the warm
front will lift across the area on Friday. In any event there will
be increasing chances of thunderstorms through the day. These
thunderstorm chances will remain into Saturday evening as we move
low pressure through the central Great Lakes. An upper level trough
will persist into Sunday so we will have to keep some chances of
showers/thunderstorms in the forecast through Sunday afternoon. High
pressure should take control of the region again by Monday.
Warmer Friday through Sunday with highs becoming slightly above
average for the weekend. It will also be increasingly more
humid.
&&
.AVIATION /18Z Monday THROUGH Saturday/...
Line of showers and thunderstorms developed just south of the
lakeshore and will continue to move south across the eastern
half of the area. Another line will continue to develop just
north of Lake Erie this afternoon and move south across the
area and become stationary for a period tonight. The line will
eventually sag south slowly and out of the area with the frontal
boundary. Expecting ceilings to lower overnight and then improve
tomorrow back to VFR. Winds will be breezy this afternoon and
then diminish overnight.
OUTLOOK...Non-VFR Tuesday night through Wednesday and again
Friday into Saturday.
&&
.MARINE...
High pressure southeast and low pressure over central Ontario will
help to produce a slightly tighter pressure gradient across the lake
today. The southwesterly wind that develops should be strong enough
to keep the lake boundary in the nearshore waters. So no onshore
flow should develop. A cold front will move toward the lake this
evening then struggling to reach northern Ohio by 12Z Tuesday
morning. As high pressure builds across the lake from the upper
Great Lakes on Tuesday a northeasterly wind should develop. Winds
should increase to around 15 knots but it appears they will not
persist long enough to build waves to over 4 feet. So at this point
in time we do NOT anticipate the need for a small craft advisory. A
frontal boundary will linger across central Ohio into Wednesday
evening. Expect to see an area of low pressure to move eastward
along it. A stronger area of high pressure will arrive by Thursday
morning with a brief uptick in the northeasterly winds Thursday
morning into the afternoon.
&&
.CLIMATE...
High temperatures on Monday will be near record values at
several climate sites. Records for June 18 follow below:
Location Monday - June 18
Cleveland 96 (1944)
Toledo 98 (1994)
Akron/Canton 96 (1944)
Mansfield 93 (1994)
Youngstown 95 (1994)
Erie 92 (1957)
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT this evening for OHZ003-006>008-
011-017-018-027.
PA...None.
MARINE...None.
&&
SYNOPSIS...DJB
NEAR TERM...DJB/Lombardy
SHORT TERM...KEC/Mullen
LONG TERM...Mullen
AVIATION...Lombardy
MARINE...Mullen
CLIMATE...Hazardous weather outlook, Jun 18, 3:55 AM EDT, 11 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 355 AM EDT Mon Jun 18 2018 OHZ003-006>008-017-018-027-190800- Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot- 355 AM EDT Mon Jun 18 2018 ...HEAT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012-089-PAZ001-190800- Lake-Ashtabula Lakeshore-Northern Erie- 355 AM EDT Mon Jun 18 2018 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. There will be a Moderate Risk of swimming hazards for the beaches from Fairport Harbor to Ripley NY. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-190800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 355 AM EDT Mon Jun 18 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009>011-013-014-019>023-028>033-036>038-047-PAZ002-003-190800- Erie-Lorain-Cuyahoga-Geauga-Ashtabula Inland-Huron-Medina-Summit- Portage-Trumbull-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Southern Erie- 355 AM EDT Mon Jun 18 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:38 AM EDT | Heat Advisory | CLE | Cuyahoga, Hancock, Lucas, Ottawa, Sandusky, Seneca and 2 more | 16 hr |
| Jun 18, 6:25 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 18, 7:30 PM EDT | Special Weather Statement | CLE | Ottawa | 45 min |
| Jun 18, 7:48 PM EDT | Special Marine Warning | CLE | 56 min | |
| Jun 18, 6:50 PM EDT | Special Weather Statement | CLE | Erie | 55 min |
| Jun 18, 7:33 PM EDT | Special Weather Statement | CLE | Crawford | 57 min |
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.